Reglan for migraines - page 2
by Aneroo | 40,482 Views | 15 Comments
Anyone else familiar with this practice? I've seen it used several times for migraines while I'm at work. DH woke up this morning with a cluster headache. From what I had read in the past, I remember reading treatments for... Read More
- 1Mar 26, '09 by rnmi2004We had a thread on here a while back about how many nurses administer IVpushes into the saline lock slowly, but then quickly flush with saline afterwards but most of the med is still in the tubing--so the med is dumped into the system all at once. Usually (but not always) Reglan causes the uneasy, jumpy feeling if it is pushed too fast.
"Intravenous injections of undiluted metoclopramide should be made slowly allowing 1 to 2 minutes for 10 mg since a transient but intense feeling of anxiety and restlessness, followed by drowsiness, may occur with rapid administration."
- 0Mar 26, '09 by cute-1I don't know anything about this drug but I have had migraines since I was 10.After trying everything and every drug the things that have worked the most in order are....Feverfew caplets(from whole foods),Magnesium foods and supplements,and staying away from processed foods.My brother cured his lifelong migraines by eating the macrobiotic(sp) diet...It is mainly brown rice and sea veggies.He currently stays away from processed foods or shops at whole foods market because they don't allow certain food chemicals in thier products....So for prevention I stick to a regular sleep schedule,eat right and get lots of magnesium.Once I get a migraine I take about 6 caps of feverfew and rest.My migraines used to last fromn 24-48 hours and I got them weekly for 10 years....life was hell.I currently only get them about 2 times per year when the weather is changing and they only last about 2 hours after I take the feverfew.....HTH.
This post if Off topic kinda but I know the pain and I hope this helps someone.
- 0Apr 2, '10 by map9118Hi, I never usually do this, but i was looking up side effects of reglan because i was told thats what they gave me through an IV a little while ago. I was having a major headache with vomiting, that lasted a few days so i figured i finally better goto the er, i suffered from migraines for quite some time now, but they were just getting out of control, so i went to the emergency room. they first gave me a ct scan to rule out a tumor, and then i had reglan thru an iv with benydrl, and it took my headache away with in 30 minutes by 80%, came home and slept 2 more hours and now its gone, but i still feel really out of it right now, i read it can mess with motor skills, and make people feel like jumping out of their skin also. and i definitely feel like i got shot with a tranquilizer. hope this helped someone. thanks.
- 0Apr 3, '10 by FLAreNReglan use for headaches is an off-label use. There has been some research linking dopamine and migraines. Reglan works on the dopamine receptor in the body. Unfortunately long-term use of reglan may cause tardive dyskinesia which is also seen with patients who have parkinsons disease. It is NOT recommended for long term use and is mostly used for patients with a history of post operative nausea and vomitting. Reglan is used to increase gastric motility.
You are not supposed to push Reglan as it can cause all the side effects everyone who has tried it has noted. Benadryl is given to "calm" these effects. Usually giving it over 10-15 minutes IVPB is best when the patient is awake and not sedated.
It is totally unclear how it works on migraines. Sometimes migraine attacks are accompanied with gastric dilation as well as nausea and vomitting. Increased levels of dopamine has been shown to reduce these symptoms. There are other receptors as well that affect nausea and vomitting but it has been noted that increasing dopamine levels decrease migraines.
Hope that helps!
- 0Apr 10, '10 by ammil87I was at the ER yesterday for piggy backing hemiplegic migraines that had spanned over 4 days. After I was triaged I was given an IV and they put a dose of reglan in my IV. All they told me was "This might make you a little drowsy."...they didn't tell me that it might make you feel jumpy or anything like that. Within 5 minutes I felt like I was having an anxiety attack. I will never allow that medication to be givent o me again. Oh, and it didn't do anything for the migraine either.